I took several pills of Fioricet trying to control my stong headaches caused by TMJD. I don't have a memory of what happened that night. I woke up two days latter; couldn't remember anything, could barely walk and talk. Aparently, I was so confused or druged with the medicine, that I ingested several more pills.
Can I loose my memory temporarily if I get intoxicated with Fioricet?
- 16 Feb 2012 by Berto44
- 24 Feb 2012
- fioricet, headache, temporomandibular joint disorder
Added 18 Feb 2012:
My wife explained me that when she asked what happened (I live with my dad and brother) she realized that I had convulsions that night. I don't remember anything of that. When I started to wake up, I was very depressed too (I am a depression patient for almost 10 years, but my psychiatrist was oberving me without medicines since August 2011 and I was managing my condition pretty well).
I'd say you need to slow down and give the meds a chance to do there thing were they all that you ingested or did you swallow a pot porri.
What is the normal dosage you were prescribed it sounds as though you've exceeded you limit. The numbers on the medicene bottle are not there for show.
Also you can buy for $10.00 or less a compress you keep in the freezer then take out and wrap around your head it secure with velcco and last up to 45 minutes.
Its been a terrific aid to my meds and I have head pain daily with migraine 4 times a week usually. But as of today I'm on my 15th straight day with migraine.
Absolutely, that could happen. Fioriect & Fiorinal & Fioricet/Fiorinal# 3 all have a barbituate in them, Fiorinal #3 took me down, down, down. A barbituate affects the brain a lot like alcohol - so, you could have memory blackouts. I don't know if you've ever drank so much that has happened to you - but I have.
You may remember bits & pieces, but not the whole night. Then forgetting you took some, you take more... and it's a vicious cycle. They also add caffeine to the mix, so I would just go, go, go. Be careful if you take them daily, withdrawal from the barbituate - can be dangerous. Good luck. If you ever want to talk, I'm Lola1022 - I had a long history with Fiorinal/ Fioricet - but mine had codeine in them as well. And I also have TMJ. Do you grind your teeth at night? I think that is what started mine. You can email me if you want. That drug was my "Gateway" to everything else, it's hard to find someone who also took it, I had heard they were going to stop making it. I'd been hearing that for over 10 years. Just please be careful due to the barbituate, don't drink with it. Not saying you would... just saying.
PS I'd totally like to chat with you, I haven't found any else who has mentioned that med, although they used to prescribe it a lot. I just reread your question, where you said you woke up 2 days later, yep, I've been there done that too. They have so much caffeine in them, but when it wears off - BAM - you're hit with all the barbituates, you will sleep hard and long. Hopefully, you don't smoke like I did. I just realized it's been about 15 years since I've taken any! Wow, didn't think that would happen. Right now I wouldn't touch them with a 10 foot pole, those things for me - were like what I was missing in my brain. From Day One. I've never smoked crack, but people say they get instantly addicted, that is what Fiorinal #3 did to me. Most people don't have that sort of lovestruck relationship with them... but, I did. The only diff between Fiorinal & Fioricet is the first has asprin and the 2nd has tylenol.
Hang in there!
Neither my neurologist nor the pharmacist explained me anyhting about the side effects of Fioricet or its components. When I talked to my psychiatrist later in the week and explained him what hapenned the weekend before, he explained me the side effects of Fioricet. He told me taht many people uses this medicine to get "high" because it causes dependence. He also told me that the Butalbital ingredient in Fioricet, in high doses, could be worst than consumming cocaine, and that I could have died that night. I have been reading over the internet of the side effects of Butalbital and cases of people that have used Fioricet in the past. The stories really scare me. I have never used drugs in my life, so I didn't know how it feels to be druged.
I take Esgic which is very similar to Fioricet because it contains Butalbital, caffeine and acetominophen. My main neurologist would not prescribe it to me at all. I found another neurologist who did, but in very limited quantities. She expressly doesn't want me to take it more than 2x a week because of the rebound headaches.
I must say that out of all the legal and illegal drugs that I have tried, NOTHING else has ever given me a "high". I would go into high gear even with the migraine still there, but much milder. (The high feeling has subsided a lot since I had my stroke.)
But it's nothing to fool with. One day I took several of the pills exactly as prescribed, Because it is a diuretic, I think I my blood pressure must have dived. In the middle of the night, having gotten up, I passed out and then hit the wood floor hard enough to cause a dent in the floor. I needed a lot of ER medical attention then.
Another time I purchased a new stove without once thinking of my husband in the decision. We always make big purchases together. I never thought to even call him. He was shocked and said that I should never go shopping or make any decisions while taking it.
Just my experiences with it.
- Fioricet Information for Consumers
- Fioricet Information for Healthcare Professionals (includes dosage details)
- Side Effects of Fioricet (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 16 Aug 2009 • 4 answers
Posted 19 Oct 2009 • 4 answers
Posted 12 Sep 2013 • 2 answers
Posted 12 Jan 2014 • 2 answers
Posted 26 Mar 2014 • 2 answers